Acute pulmonary edema and airway hemorrhage in a goat during sevoflurane anesthesia

Adami, C.; Levionnois, O.; Spadavecchia, C. (2011). Acute pulmonary edema and airway hemorrhage in a goat during sevoflurane anesthesia. Schweizer Archiv für Tierheilkunde, 153(2), pp. 86-8. Bern: Huber 10.1024/0036-7281/a000155

Full text not available from this repository. (Request a copy)

A goat was scheduled for experimental surgery under general anesthesia. The first attempt of performing endotracheal intubation failed and provoked laryngeal spasm. After repeated succesful intubation of inhalation anesthesia was delivered in high concentrations of sevoflurane. Suddenly hypertension and tachycardia were observed, followed by foamy airway secretion and then severe airway hemorrhage. The authors hypothesize that laryngeal spasm provoked respiratory distress and pulmonary edema. The delivered high concentrations of sevoflurane probably enhanced a hyperadrenergic response, predisposing to the development of airway hemorrhage.

Item Type:

Journal Article (Original Article)

Division/Institute:

05 Veterinary Medicine > Department of Clinical Veterinary Medicine (DKV) > DKV - Anaesthesiology

UniBE Contributor:

Adami, Chiara; Levionnois, Olivier and Spadavecchia, Claudia

ISSN:

0036-7281

Publisher:

Huber

Language:

English

Submitter:

Factscience Import

Date Deposited:

04 Oct 2013 14:31

Last Modified:

21 Jan 2014 15:04

Publisher DOI:

10.1024/0036-7281/a000155

Web of Science ID:

000287644100006

URI:

https://boris.unibe.ch/id/eprint/11975 (FactScience: 218236)

Actions (login required)

Edit item Edit item
Provide Feedback